New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

UC_TO
New Member


Date Joined Mar 2008
Total Posts : 6
   Posted 3/4/2008 11:57 AM (GMT -6)   
Has anyone else used this?
 
I have been on it for 4 days now. I love this medicine it has been helping keep my symptoms controlled. I used to see blood a lot throughout the day, and go to the bathroom 5 or 6 times before lunch, And yes there was pain. I was on the Salofalk enemas which started to physically hurt me to squirt the medicine into my body, I could not retain it anymore. So I now use the cortifoam.
 
However, yesterday I started to have spasm in my foot, It felt like a throbbing pain. which got me excited and restless. I have never felt that before. Then I couldn't sleep and I was late for work today because of this. I called my GI but the receptionist picked up and said she had never heard of that reaction to it. My GI would "call me back".. Still waiting.
 
Anyone have any weird side effects with this medicine?
 
I use it once at night, and I also had a blood test done yesterday. Maybe that had something to do with the foot cramps?
 
Any advice? I want to just discontinue the meds altogether I'm really SCARED to take it tonight.
 

Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5190
   Posted 3/4/2008 1:16 PM (GMT -6)   
Cortifoam is only 10% steroid so it should not be causing you side effects. The cramping in your foot could come from a vitamin/mineral deficiency. Make sure you're getting enough calcium, vit D, & potassium daily-- in addition to the others. Keep yourself well hydrated, too. / Old Hat (nearly 30 yrs with left-sided UC; currently on 3 Colazal daily for maintenance of remission)

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 3/4/2008 2:35 PM (GMT -6)   
I've never had a single side-effect from cortifoam and I've been on it for as long as a year before tappering.

It doesn't go into your blood stream like when taking pred, which is why side-effects are basically 0.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


Another UC wife
Veteran Member


Date Joined Jun 2007
Total Posts : 2111
   Posted 3/4/2008 2:56 PM (GMT -6)   

Hubby takes those with no ill effects.  Those have helped make a noticeable improvement overall.  Initially he was using them early morning and bedtime for 4 weeks and then switched to bedtime with a canasa in the A.M.  Now he uses it 3-5 times a week and not really using the canasa.

 

The cramping lots of times is lack of potassium as mentioned above.


61 yr old male~Colitis 1st diagnosed Jan '05-cleared up within a few wks. Flared again in May '06 (now UC) & hospitalized 5/07-currently heading towards a remission. Osteopena of spine from prednisone DX 8/07  Oct 07 feeling quite normal most days.  150mg Imuran  Zero mg prednisone   12 Asacol, Lidocaine Hydrochloride Jelly 2%,multi vitamin, iron 1X day, DanActive, chewable calcium, fiber capsule 1x day, Prilosec 20mg, enalapril 10mg, glipizide 5 mg, zocor 40 mg, baby aspirin, (Fentanyl pain patch 50mg 72 hrs  Morphine Sulf 15 mg twice daily)Cortifoam enema PM, Canasa suppositiry AM, folic acid 1mg, Fosamax 1x month


julee70
Regular Member


Date Joined Oct 2007
Total Posts : 486
   Posted 3/4/2008 7:40 PM (GMT -6)   
If you're scared to take it tonight, you could try a half dose tomorrow morning instead. That way if you have a problem, you can easily reach your doctor.

I've used Cortifoam a lot and I've never had any side effects. MAYBE if you are super sensitive to the steroids that could be what's making it difficult to sleep.

I've had leg cramps after a lot of D because of dehydration and lowered potassium, etc. But I've never noticed it with cortifoam, which I've used for 5+ years.
-------
UC for the last ten years
Current Meds: 6MP since 2006, Cortifoam
Past Meds: You name it; I've tried it. (Asacol, Colazol, Pentasa, DiPentum, Rowasa, Canasa, Cortenema, sulfasalazine)


jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 3/4/2008 7:47 PM (GMT -6)   
Most people have no side effects from Cortifoam because the amount that's absorbed is relatively small. For some people who are especially sensitive to steroids, though, side effects can be a problem.

Muscle cramps and insomnia, of course, are classic short-term side effects of oral steroids. They're not dangerous, just annoying, and often we choose them over the pain and debilitation of the flare. Making sure you get plenty of potassium will usually take care of the muscle cramps. Have a glass of orange juice or a banana for a snack; they're high in potassium. If the insomnia is due to steroids, it may pass after a couple of weeks.

You needn't be afraid to use the Cortifoam, as I said, even if these are side effects to the steroid they are annoying but not dangerous. As someone else suggested, try experimenting with a smaller dose to find out if that will relieve the symptoms without causing you problems.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 
Co-Moderator UC Forum


UC_TO
New Member


Date Joined Mar 2008
Total Posts : 6
   Posted 3/5/2008 10:32 AM (GMT -6)   
oh thank you SO much guys.. I really feel so much safer and better now, I didn't know it was only 10% steroid. Yes I DONT eat bananas or drink orange juice so for sure I am lacking in vitamins, The reason was cuz I always read that others have stomach aches with these things. I take fish oil and flax seed oil, but maybe that foot prob was just something else then... Like I said I also had my blood taken that day, maybe I was weak and feeling Frail.

I am 25 years old though so its weird. I never had any other side effect with it I really really LOVE this med compared to Salofalk enemas

Thanks I will try it again tonight, a smaller dosage

Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5190
   Posted 3/5/2008 12:04 PM (GMT -6)   
It's much more convenient to use than the liquid enemas! By the way, in case you haven't heard, mesalamine foam has been available for a few yrs already in UK, Europe, & Australia. A member from Australia, Knitty_Cat, has written about it in earlier threads on this site, saying that it's a big help. For some as yet unknown reason, the 5-ASA foam has not yet become available for prescription in Canada or the U.S. / Old Hat

UC_TO
New Member


Date Joined Mar 2008
Total Posts : 6
   Posted 3/6/2008 12:02 PM (GMT -6)   
Thats really weird, I think if the mesalamine was a FOAM it would be amazing for me, less pain

So anyway guys I took another dosage of the cortifoam yesterday, 1/2 dose and it was FINE!!
no pain nothing! no muscle spasm in my foot!!
So i will take all of your advice,

Get more potassium in my body and vitamin D!

And contrinue on this med

so far no blood and its been 3-5 days :)
But my stool is pencil thin, and reason for that?

Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5190
   Posted 3/6/2008 12:59 PM (GMT -6)   
"Pencil-thin" means that the lumen of your colon has narrowed because of the inflammation. Be sure to take your meds as prescribed, or discuss promptly with your doctor if you think RX needs to be changed. / Old Hat
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 2:30 AM (GMT -6)
There are a total of 3,005,630 posts in 329,243 threads.
View Active Threads


Who's Online
This forum has 161788 registered members. Please welcome our newest member, Nederfield44.
219 Guest(s), 1 Registered Member(s) are currently online.  Details
dbrookenz